New here--Kidney problems after taking Relpax?

View previous topic View next topic Go down

New here--Kidney problems after taking Relpax?

Post  Redhead on Tue Jul 12, 2011 7:47 pm

I've been struggling w/ migraines now for almost 10 years. I've tried every triptan there is, and they do work, but after I take them my kidneys always hurt. I have tried asking my neurologist about this but she says she has never heard of this happening before. While I want to keep taking them as needed, I'm worried about the long term effects on my kidneys. Has anyone ever had this problem, or am I crazy?

Redhead

Posts : 1
Join date : 2011-07-12
Age : 36

Back to top Go down

Re: New here--Kidney problems after taking Relpax?

Post  Brenda on Wed Jul 13, 2011 6:25 pm

Are you on any preventives? I took Topamax and got kidney stones from them.
avatar
Brenda

Posts : 476
Join date : 2009-12-04
Age : 52
Location : Hummelstown, PA

Back to top Go down

Re: New here--Kidney problems after taking Relpax?

Post  Swisslady on Sat Jul 16, 2011 4:49 am

Hello Redhead
I have been taking Relpax for about 5 years now, 10-12 a month (wish it were less). I am glad to say that they still work most of the time. I never had any problems with my kidneys so far.
Best wishes for you and kind regards.
avatar
Swisslady

Posts : 21
Join date : 2010-12-21
Location : near Berne, capital of Switzerland

Back to top Go down

Re: New here--Kidney problems after taking Relpax?

Post  Mini on Sat Jul 16, 2011 7:05 am

I have been also taking Imitrex ( another triptan) for well over 10 years and I have never noticed any kidney problems. At times some tightness around my chest, but it soon passes and it does not happen all the time. Since Imitex always works for me, I just try not to let it worry me too much.

What do you mean by kidney problems Redhead? Is it just pain, or do you have some other symptoms.
Have you had it diagnosed as kidney problem, or is it just a guess?

Whatever it is, perhaps you need it properly investigated by having some urine tests etc. to find out what it is, and how best to deal with it.

I hope you will be able to sort it out soon, so you can treat your migraine in the way that suits you best
avatar
Mini

Posts : 851
Join date : 2010-11-06

Back to top Go down

Pain no; diuretic yes

Post  ahbi on Sat Jul 16, 2011 10:13 pm

I have never experienced pain on Relpax (or due to Relpax).
However if I take 10mg it acts as a diuretic. 30 minutes later I have to pee, and then pee, and then pee some more. Which is great because a major trigger for me is dehydration. Actually, it really doesn't matter that much.
When I have a full aura migraine and take 40mg, no diuretic effect. Just the usual migraine miserableness.
.
BTW Swisslady, glad to hear I not the only one taking massive amounts of Relpax.

ahbi

Posts : 4
Join date : 2011-07-16

Back to top Go down

Re: New here--Kidney problems after taking Relpax?

Post  Matilda on Wed Jul 20, 2011 7:36 pm

I found Relpax didn't work for me, and I didn't have any issues with my kidneys.

Like Brenda, I had kidney stones on Topomax (but I did have a history of them before that).

You are not crazy. Sometimes it may feel like you are going insane, but you know your own body better than anyone else.

My neurologist has been prescribing different meds for migraine for a long time. Last month he took a low dose (1 tablet) of Amitriptyline for the first time and he said it wiped him out for a day and a half. He was surprised that such a low dose, one time only, could bring on such strong side effects.

I think some Neuros know the side effects, but find it hard to relate when they haven't experienced these drugs first hand.

That is why these forums are so great.

Matilda

Posts : 29
Join date : 2011-02-10
Location : Australia

Back to top Go down

Re: New here--Kidney problems after taking Relpax?

Post  Greeneyes on Fri Jul 22, 2011 4:27 am

I don't think I've ever taken that medication..but, back in Oct. I went into the ER thinking I had the flu and a UTI. I was wrong..had renal failure, sepsis, and one other infection. I was in the ICU within 30 minutes after I came to the ER.. I was very blessed that I didn't die..underwent serious low blood pressure, thing throu my heart, lots of meds via IV and took antibiotics for a long time there after. Took almost four months before my kidneys were considered "stable" then other issues followed.

I agree..you know your own body..listen and please be careful..it's so much better to be safe then sorry. Hoping that you don't have any kidney issues.
avatar
Greeneyes

Posts : 231
Join date : 2009-12-07
Location : California

Back to top Go down

Re: New here--Kidney problems after taking Relpax?

Post  Batman55 on Fri Jul 22, 2011 11:02 pm

Greeneyes wrote:I don't think I've ever taken that medication..but, back in Oct. I went into the ER thinking I had the flu and a UTI. I was wrong..had renal failure, sepsis, and one other infection. I was in the ICU within 30 minutes after I came to the ER.. I was very blessed that I didn't die..underwent serious low blood pressure, thing throu my heart, lots of meds via IV and took antibiotics for a long time there after. Took almost four months before my kidneys were considered "stable" then other issues followed.

I agree..you know your own body..listen and please be careful..it's so much better to be safe then sorry. Hoping that you don't have any kidney issues.

Did anyone ever figure out what caused your case of renal failure and sepsis? Just out of curiousity. Hope you're 100% normal now

Batman55

Posts : 38
Join date : 2011-06-04

Back to top Go down

Re: New here--Kidney problems after taking Relpax?

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum